Wednesday, July 13, 2005

CRAZY??? NOT!

It's been a heck of a week and it is only Wednesday. I have been feeling quite insane and while I could attribute some of it to the Interferon, there were side effects that were making NO SENSE that I could not handle. There are some things that take me quickly to the edge, WEIGHT GAIN is one of those things.

I gained a few pounds on vacation. I knew that. About 5 to be exact. I can deal with that. What I can't deal with is the additional 4 pounds that I seem to have gained in the last 2 weeks! That is INSANE!! Every other day over the last 2 weeks my scale has registered another pound gained. AHHHHH!!!!!!!!

The kicker is that my activity level is up from vacation and my eating is down. Do the math and I should be settling back to my pre-vacation weight. SO WHY AM I GAINING???????

What has changed? CELEBREX!

While my headaches are gone and my knees ache less, I am gaining weight rapidly. It is likely just water retention OR weight gain, both less common side effects of the drug. The real issue for me is that emotionally, I can't take that side effect in stride. My weight is tied into too many other triggers in my life. Most especially depression.

I can't even begin to tell you what a relief it was to find a factor I could control. No Celebex, no weight gain. I am going to try going back to Aleve for a few days and see if:

1. The weight starts coming off
2. The headaches start again.

Then I will call Dr. Butler and see what he recommends. I need to find a pain management solution that doesn't throw me into manic depression and gaining a significant amount of weight will defiantely do that ...just ask my therapist.

Running is going well! I ran/walked 3 miles on Saturday, 5 miles on Sunday, took Monday off and covered 2.5 miles yesterday. Other than some fatigue and a little knee pain post run (for which ICE seems to be working well) I am happy to be logging 10+ miles a week. So what it some of it is walking, it sure beats doing nothing!

Hope everybody is living STRONG this week!

(AUTHOR'S NOTE: Wonderful penguin image borrowed from Runner's World Magazine go and check it out!!)

2 comments:

nancytoby said...

I don't know about Celebrex, but when I take Aleve for more than about 2 days in a row I start getting major water retention, swollen ankles, the works. YOU'RE NOT CRAZY!! :)

kerihadley said...

i took celebrex for shin splints, i didn't make me feel any better at all.

i don't know about pounds but why take it if it dosen't help any way.

you're not crazy, but we're crazy about you.